Posted by: PROBLEM | 2009-01-15


Skin alments

My husband is on Diabetic pills to keep his sugar levels in tact. He is very good at not eating foods with sugar, and is currently with dietitian, to lose weight as he has picked up a lot of weight over the years and has become dangerously overweight. The other problem that he seems to be getting is skin problems. Firstly it started in his ear, then it healed eventually after putting on bactroban cream every day, then he got the same skin problem just outside the nose hole, it has started healing. I then googled to see, if there was any relation to this with diabetes, to find that they state that it is one sign of been diabetes. He also seems to have on occasion and especially now more boils than ever, please is there any advise, as we have tried where the doctor has put him on very strong anti-biotic for a month, it goes away but a month or two later it is back again, and it becomes very expensive. He also smokes, does that have anything to do with it? Please can you advise.

Expert's Reply


Diabetes expert

Your husband may be a carrier of an organism that causes these infections. I would recommend that he goes back to his doctor and discuss the re-occurrence of these infections. Sometimes it may help to use a nasal ointment together with the other treatment as the nasal area may be the source of the infection.
The smoking is an additional risk factor for cardiovascular complications and I would recommend that he tries to quit smoking - it will be a benefit to his overall health.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.